Alert archive / North Dakota / Wind Chill Advisories in 2012
Wind Chill Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 30, 2012, 2:19 PM CST for 13 counties in North Dakota. It took effect at Dec 30, 2012, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 2:19 PM CST (20:19 UTC)
- In effect from
- Dec 30, 2012, 9:00 PM CST
- Expired
- Dec 31, 2012, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Dickey County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WWUS43 KBIS 302019 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 219 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY CENTRAL AND NORTH CENTRAL TONIGHT THROUGH 9 AM CDT MONDAY MORNING... .TEMPERATURES TONIGHT WILL FALL TO 15 TO 20 BELOW ZERO ACROSS THE CENTRAL PORTIONS OF NORTH DKAOTA. THE FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH OVERNIGHT WILL DROP WIND CHILLS TO 25 TO 35 BELOW ZERO ACROSS THE NORTH CENTRAL AND CENTRAL PORTIONS OF NORTH DAKOTA OVERNIGHT AND UNTIL MID MORNING TOMORROW. AFFECTED AREAS INCLUDE THE TURTLE MOUNTAINS AND JAMES RIVER BASIN...FROM BOTTINEAU TO JAMESTOWN. NDZ002>005-010>013-022-023-025-037-048-051-310430- /O.NEW.KBIS.WC.Y.0005.121231T0300Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 219 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. * OTHER IMPACTS...AREAS OF DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
415 WWUS43 KBIS 310009 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 609 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY CENTRAL AND NORTH CENTRAL TONIGHT THROUGH 9 AM CDT MONDAY MORNING... .TEMPERATURES SUNDAY NIGHT WILL FALL TO 15 TO 20 BELOW ZERO ACROSS THE CENTRAL PORTIONS OF NORTH DAKOTA. THE FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH OVERNIGHT WILL DROP WIND CHILLS TO 25 TO 35 BELOW ZERO ACROSS THE NORTH CENTRAL AND CENTRAL PORTIONS OF NORTH DAKOTA OVERNIGHT THROUGH MID MORNING MONDAY. AFFECTED AREAS INCLUDE THE TURTLE MOUNTAINS AND JAMES RIVER BASIN...FROM BOTTINEAU TO JAMESTOWN. NDZ002>005-010>013-022-023-025-037-048-051-310815- /O.CON.KBIS.WC.Y.0005.121231T0300Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 609 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. * OTHER IMPACTS...AREAS OF DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
565 WWUS43 KBIS 310340 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 940 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY CENTRAL AND NORTH CENTRAL TONIGHT THROUGH 9 AM CDT MONDAY MORNING... .TEMPERATURES SUNDAY NIGHT WILL FALL WELL BELOW ZERO ACROSS THE CENTRAL AND NORTH CENTRAL. THE FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO 20 MPH OVERNIGHT WILL DROP WIND CHILLS TO 25 TO 35 BELOW ZERO ACROSS THE NORTH CENTRAL AND CENTRAL PORTIONS OF NORTH DAKOTA THROUGH MID MORNING MONDAY. AFFECTED AREAS INCLUDE THE TURTLE MOUNTAINS AND JAMES RIVER BASIN...FROM BOTTINEAU TO JAMESTOWN. NDZ002>005-010>013-022-023-025-037-048-051-311145- /O.CON.KBIS.WC.Y.0005.000000T0000Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 940 PM CST SUN DEC 30 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. * OTHER IMPACTS...AREAS OF DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WAA
518 WWUS43 KBIS 310734 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 134 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT NORTH CENTRAL AND EAST THROUGH 9 AM CST MONDAY MORNING... .FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO 10 MPH WILL DROP WIND CHILLS TO AS LOW AS 35 BELOW ZERO NOW THROUGH MID MORNING MONDAY. LOCATIONS IN THE ADVISORY INCLUDE STANLEY...BOWBELLS...MINOT...SHERWOOD...ROLETTE AND RUGBY...TOWNER...ROLLA...HARVEY...CARRINGTON...PETTIBONE AND JAMESTOWN. IF YOU MUST BE OUTDOORS...KEEP EXPOSED SKIN COVERED TO AVOID FROST BITE. IF PLANNING TRAVEL THIS MONDAY MORNING...MAKE SURE TO HAVE A WINTER SURVIVAL KIT. NDZ002>005-010>013-022-023-025-037-048-051-311500- /O.CON.KBIS.WC.Y.0005.000000T0000Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 134 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTDOORS...MAKE SURE EXPOSED SKIN IS COVERED. && $$ HEINERT
885 WWUS43 KBIS 311018 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT NORTH CENTRAL AND EAST THROUGH 9 AM CST MONDAY MORNING... .FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO 10 MPH WILL DROP WIND CHILLS TO AS LOW AS 35 BELOW ZERO NOW THROUGH MID MORNING MONDAY. LOCATIONS IN THE ADVISORY INCLUDE STANLEY... BOWBELLS...MINOT...SHERWOOD...ROLETTE AND RUGBY...TOWNER... ROLLA...HARVEY...CARRINGTON...PETTIBONE AND JAMESTOWN. IF YOU MUST BE OUTDOORS...KEEP EXPOSED SKIN COVERED TO AVOID FROST BITE. IF PLANNING TRAVEL THIS MONDAY MORNING...MAKE SURE TO HAVE A WINTER SURVIVAL KIT. NDZ002>005-010>013-022-023-025-037-048-051-311500- /O.CON.KBIS.WC.Y.0005.000000T0000Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 418 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTDOORS...MAKE SURE EXPOSED SKIN IS COVERED. && $$ HEINERT
247 WWUS43 KBIS 311245 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 645 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY NORTH CENTRAL AND EAST THROUGH 9 AM CST MONDAY MORNING... .FRIGID TEMPERATURES COMBINED WITH NORTHWEST WINDS UP TO 10 MPH HAVE RESULTED IN WIND CHILLS TO 35 BELOW. SO...A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH MID MORNING MONDAY. LOCATIONS IN THE ADVISORY INCLUDE STANLEY...BOWBELLS...MINOT...SHERWOOD... ROLETTE AND RUGBY...TOWNER...ROLLA...HARVEY...CARRINGTON... PETTIBONE AND JAMESTOWN. IF YOU MUST BE OUTDOORS...KEEP EXPOSED SKIN COVERED TO AVOID FROST BITE. IF PLANNING TRAVEL THIS MORNING...MAKE SURE TO HAVE A WINTER SURVIVAL KIT. NDZ002>005-010>013-022-023-025-037-048-051-311500- /O.CON.KBIS.WC.Y.0005.000000T0000Z-121231T1500Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...MCCLUSKY...HARVEY... CARRINGTON...JAMESTOWN...EDGELEY...OAKES 645 AM CST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTDOORS...MAKE SURE EXPOSED SKIN IS COVERED. && $$ SCHECK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 2:13 PM CST, 6 minutes earlier.
Area forecast discussion, Dec 30, 2:13 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 213 PM CST SUN DEC 30 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... COLD FRONT NOW COMPLETELY THROUGH THE FORECAST AREA WITH ONLY A FEW LIGHT PATCHES OF SNOW BEHIND THE FRONT. COLD HIGH PRESSURE WILL PUSH SOUTH WITH CLEARING OVER NORTH CENTRAL AND CENTRAL NORTH DAKOTA OVERNIGHT. BACK EDGE OF CLOUDS TO NORTH DAKOTA AND CANADIAN BORDER BY 03Z AND TO KBIS TO KJMS AFTER 06Z. CLEAR SKIES AND WINDS OF 10 TO 15 MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ACROSS THE REGION FROM SHERWOOD TO MINOT TO JAMESTOWN. WIND CHILL ADVISORY WILL BE ISSUED. NEXT STRONGER CLIPPER SYSTEM WILL REACH THE AREA SHORTLY AFTER THE SHORT TERM FORECAST PERIOD. .LONG TERM...TUESDAY THROUGH SUNDAY... THE HIGHLIGHT OF THE EXTENDED FORECAST IS THE CONCERN FOR BLOWING SNOW ON WEDNESDAY BEHIND A DEPARTING CLIPPER SYSTEM. THE 12 UTC GUIDANCE SUITE HAS COME INTO GOOD AGREEMENT REGARDING THE PROPAGATION OF A CLIPPER ACROSS WINNIPEG TUESDAY NIGHT AND INTO NORTH CENTRAL MINNESOTA ON WEDNESDAY. WINDY CONDITIONS ARE FORECAST BEHIND THIS DEPARTING SYSTEM VIA ISALLOBARIC FORCING FROM A 8-10 MB/6 HR PRESSURE RISE BUBBLE AND NEAR ADIABATIC LOW LEVEL LAPSE RATES WITH 35-40 KTS TO MIX. WITH AN UN-CRUSTED SNOWPACK IN PLACE...BLOWING SNOW WILL BE A CONCERN WITH VISIBILITIES FURTHER REDUCED BY LIGHT SNOW WITH THE MAIN UPPER LEVEL LOW. WILL CONTINUE TO MONITOR AS AN ADVISORY MAY NOT BE OUT OF THE QUESTION FOR BLOWING SNOW SHOULD WIND TRENDS CONTINUE. THEREAFTER...THE IMPACTS OF THE TRANSITION TO THE POSITIVE PHASE OF THE ARCTIC OSCILLATION ARE FORECAST TO BE FELT THURSDAY AND INTO THE WEEKEND WITH NEAR TO POSSIBLY SLIGHTLY ABOVE NORMAL TEMPERATURES. && .AVIATION... AS OF 20 UTC...A BAND OF LIGHT SNOW ARCHED FROM KHCO HALLOCK THROUGH KBIS AND KHEI...WITH EMBEDDED MVFR TO IFR CONDITIONS. THIS BAND OF SNOW IS AHEAD OF AN ADVANCING AREA OF MVFR/IFR STRATUS ACROSS SOUTHERN CANADA THAT IS PUSHING INTO FAR NORTHERN NORTH DAKOTA. THIS AREA OF STRATUS WILL CONTINUE TO PUSH SOUTH AND REMAIN IN PLACE AT KISN AND KDIK THROUGH AT LEAST 18 UTC MONDAY. KBIS...KMOT AND KJMS ARE EXPECTED TO CLEAR OUT OF THE STRATUS BETWEEN 01-07 UTC THIS EVENING...WITH A POSSIBLE RETURN OF THE DECK BY 15-18 UTC MONDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST MONDAY FOR NDZ002>005-010>013-022-023-025-037-048-051. && SHORT TERM...HW LONG TERM....AYD AVIATION...AYD
Hazardous weather outlook, Dec 30, 12:38 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CST SUN DEC 30 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311200- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CST SUN DEC 30 2012 /322 AM MST SUN DEC 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING FROM NORTH TO SOUTH THIS AFTERNOON WILL BRING A CHANCE OF LIGHT SNOW TO THE REGION. SNOW ACCUMULATIONS WILL BE LIGHT AT BEST. WINDS UP TO 20 MPH AT TIMES WILL CONTRIBUTE TO AREAS OF BLOWING SNOW AND POSSIBLY HAZARDOUS TRAVEL OVER SOME AREAS. WIND CHILL TEMPERATURES BETWEEN 25 BELOW TO 35 BELOW ZERO ARE POSSIBLE LATER THIS SUNDAY NIGHT INTO MONDAY MORNING ACROSS CENTRAL AND EASTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILL TEMPERATURES BETWEEN 25 BELOW TO 35 BELOW ZERO ARE POSSIBLE MONDAY MORNING ACROSS CENTRAL AND EASTERN NORTH DAKOTA. LOW PRESSURE MOVING FROM NORTH TO SOUTH TUESDAY NIGHT INTO WEDNESDAY WILL BRING ANOTHER CHANCE OF SNOW TO THE REGION. WINDS POSSIBLY UP TO 20 MPH AT TIMES MAY CONTRIBUTE TO AREAS OF BLOWING SNOW AND HAZARDOUS TRAVEL. LATEST FORECAST MODELS HAVE TRENDED STRONGER WITH THIS SYSTEM...STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT/HW
Nearby
Wind Chill Advisories in North Dakota, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.